Alert archive / Texas / Rip Current Statements in 2019

Rip Current Statement 4, NWS Corpus Christi, TX

March 19, 20194 counties in Texas

NWS Corpus Christi, TX issued this rip current statement at Mar 19, 2019, 3:43 AM CDT for 4 counties in Texas. It took effect at Mar 19, 2019, 7:00 AM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2019, 3:43 AM CDT (08:43 UTC)
In effect from
Mar 19, 2019, 7:00 AM CDT
Expired
Mar 21, 2019, 4:00 AM CDT
In force
45 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WHUS44 KCRP 190843
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
343 AM CDT Tue Mar 19 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE 
MIDDLE TEXAS COAST THROUGH WEDNESDAY MORNING...

.Long period swells and swell heights are expected to develop
today. This combined with strengthening onshore flow will result 
in a high risk of dangerous rip currents for gulf-facing beaches 
of the Middle Texas Coast. High risk of dangerous rip currents may
persist well into Wednesday. Spring breakers should be aware of 
the higher risk for rip currents.

TXZ345-442-443-447-191800-
/O.NEW.KCRP.RP.S.0004.190319T1200Z-190320T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
343 AM CDT Tue Mar 19 2019

...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH WEDNESDAY MORNING...

The National Weather Service in Corpus Christi has issued a High
Rip Current Risk, which is in effect from 7 AM CDT this morning
through Wednesday morning. 

* TIMING...Today through Wednesday morning.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help. 

&&

$$

CB
6 follow-up statements
752 
WHUS44 KCRP 191630
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
1130 AM CDT Tue Mar 19 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE
MIDDLE TEXAS COAST THROUGH WEDNESDAY MORNING...
...MINOR COASTAL FLOODING AT THE TIME OF HIGH TIDE WILL BE
POSSIBLE THROUGH TONIGHT...

.Long period large swells and moderate to strong east flow will
prevail through tonight. Th result will be a high risk of rip
currents and minor coastal flooding through tonight. Spring 
breakers should be aware of the higher risk for rip currents.

TXZ442-443-200030-
/O.NEW.KCRP.CF.Y.0003.190319T2000Z-190320T0900Z/
/O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/
Kleberg Islands-Nueces Islands-
1130 AM CDT Tue Mar 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM CDT WEDNESDAY...

The National Weather Service in Corpus Christi has issued a
Coastal Flood Advisory, which is in effect from 3 PM this
afternoon to 4 AM CDT Wednesday. 

* COASTAL FLOODING...Around 1 foot of inundation above ground
  level (2 feet MSL) at the time of high tide. 

* Timing...Today through Wednesday morning.

* IMPACTS...Strong rip currents are expected along gulf-facing
  beaches, especially near piers and jetties. These rip currents
  can become life-threatening to anyone entering the surf. Water
  will reach the dunes at the time of high tide. As a result,
  beach driving in some locations may not be possible at the time
  of high tide. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

TXZ345-447-200030-
/O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/
Aransas Islands-Calhoun Islands-
1130 AM CDT Tue Mar 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* TIMING...Today through Wednesday morning.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

MB
854 
WHUS44 KCRP 192319
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
619 PM CDT Tue Mar 19 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE
MIDDLE TEXAS COAST THROUGH WEDNESDAY MORNING... 
...MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE EXPECTED THROUGH 
TONIGHT...

.Long period large swells and moderate to strong east flow will
prevail through tonight. Th result will be a high risk of rip
currents and minor coastal flooding through tonight. Spring
breakers should be aware of the higher risk for rip currents.

TXZ442-443-201100-
/O.CON.KCRP.CF.Y.0003.000000T0000Z-190320T0900Z/
/O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/
Kleberg Islands-Nueces Islands-
619 PM CDT Tue Mar 19 2019

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* COASTAL FLOODING...Around 1 foot of inundation above ground 
  level (2 feet MSL) at the time of high tide. 

* Timing...This evening through Wednesday morning. Next high tide
  at Port Aransas and Bob Hall Pier between 2 and 3 AM Wednesday.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. Water 
  will reach the dunes at the time of high tide. As a result, 
  beach driving in some locations may not be possible at the 
  time of high tide. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

TXZ345-447-201100-
/O.CON.KCRP.RP.S.0004.000000T0000Z-190320T1200Z/
Aransas Islands-Calhoun Islands-
619 PM CDT Tue Mar 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* TIMING...This evening through Wednesday morning.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
944 
WHUS44 KCRP 200857
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
357 AM CDT Wed Mar 20 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE
MIDDLE TEXAS COAST THROUGH EARLY THURSDAY MORNING... 

.Long period large swells and moderate east flow will prevail 
today through tonight. This will result in a high risk of rip 
currents for the gulf-facing beaches of the Middle Texas Coast. 
Spring breakers should be aware of the higher risk for rip 
currents.

TXZ442-443-201700-
/O.EXP.KCRP.CF.Y.0003.000000T0000Z-190320T0900Z/
/O.EXT.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/
Kleberg Islands-Nueces Islands-
357 AM CDT Wed Mar 20 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

* Timing...Today through 4 AM CDT Thursday.

* IMPACTS...Strong rip currents are expected along gulf-facing
  beaches, especially near piers and jetties. These rip currents
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help. 

&&

$$

TXZ345-447-201700-
/O.EXT.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/
Aransas Islands-Calhoun Islands-
357 AM CDT Wed Mar 20 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* TIMING...Today through 4 AM CDT Thursday.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

CB
632 
WHUS44 KCRP 201656
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
1156 AM CDT Wed Mar 20 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE
MIDDLE TEXAS COAST THROUGH EARLY THURSDAY MORNING...

.Long period of large swells and moderate easterly flow will 
prevail through tonight. This will result in a high risk of rip 
currents for the gulf-facing beaches of the Middle Texas Coast. 
Spring breakers should use extreme caution and be aware of the 
higher risk for life threatening rip currents.

TXZ345-442-443-447-210200-
/O.CON.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
1156 AM CDT Wed Mar 20 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* TIMING...Today through 4 AM CDT Thursday.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
895 
WHUS44 KCRP 210111
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
811 PM CDT Wed Mar 20 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF THE
MIDDLE TEXAS COAST THROUGH EARLY THURSDAY MORNING...

.Long period of large swells and weakening easterly flow will 
prevail through tonight. This will result in a high risk of rip 
currents for the gulf-facing beaches of the Middle Texas Coast. 
Use extreme caution and be aware of the higher risk for life 
threatening rip currents.

TXZ345-442-443-447-210900-
/O.CON.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
811 PM CDT Wed Mar 20 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* TIMING...Today through 4 AM CDT Thursday.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

TE
790 
WHUS44 KCRP 210847
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
347 AM CDT Thu Mar 21 2019


TXZ345-442-443-447-211000-
/O.EXP.KCRP.RP.S.0004.000000T0000Z-190321T0900Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
347 AM CDT Thu Mar 21 2019

...HIGH RIP CURRENT RISK WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

A high risk of rip currents is no longer expected across the 
beaches of the Middle Texas coast. Despite a low risk, life- 
threatening rip currents can and do still occur, especially in the
vicinity of piers and jetties. If caught in a rip current, relax 
and float. Don't swim against the current. If able, swim in a 
direction following the shoreline. If unable to escape, face the 
shore and call or wave for help.

$$

Hallman

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this rip current statement went out at Mar 19, 1:05 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 19, 1:05 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
105 AM CDT Tue Mar 19 2019

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

VFR through the period. Thick cirrus around 8000-12000 FT expected
but will see development of lower clouds around 3500-4000 FT
through TUE. Moisture increase due to an approaching coastal
trough will allow for rain chances across southern portions of
Texas. ALI-CRP will have best chances for shower/light rain
impact during the day, before drying out slightly at night. Winds
will generally light and variable overnight become more E-ly 10-15
kts TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  70  58  72  60  /  10  20  10  10  10
Victoria          53  72  50  71  53  /  10  10  10   0  10
Laredo            57  70  57  70  59  /  30  30  30  30  10
Alice             56  71  57  73  59  /  20  30  20  20  10
Rockport          59  69  57  70  60  /  10  20  10   0  10
Cotulla           55  71  55  71  58  /  20  20  10  10  10
Kingsville        58  71  58  74  60  /  20  30  20  20  10
Navy Corpus       62  68  59  70  63  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 AM this morning to midnight CDT
     tonight For the following zones: Waters from Baffin Bay to
     Port Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Mar 18, 4:56 AM CDT, 22 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
456 AM CDT Mon Mar 18 2019

TXZ229>234-239>247-342>347-442-443-447-191000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
456 AM CDT Mon Mar 18 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

High Risk of Rip Currents will be possible Tuesday for the Gulf-
facing beaches of the Middle Texas Coast.

Scattered thunderstorms will be possible Friday through Saturday
night across south Texas. Isolated to scattered thunderstorms are
expected over the coastal plains on Sunday. The storms are not
expected to become severe at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-191000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
456 AM CDT Mon Mar 18 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms will be possible Friday through Saturday
night.

Small Craft Advisory conditions Tuesday will linger over the
offshore waters due to elevated seas Tuesday night. Sea fog over
the bays and near shore waters is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:03 PM CDTSmall Craft AdvisoryCRP34 hr
Mar 19, 11:30 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces17 hr

Nearby

Rip Current Statements in Texas, 2019Every rip current statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.